I have been taking Klonopin for about 5 years or so and recently endeavoured toward weaning off of it. I got to a very high dosing of 6mg a day. And I gradually was taken up to that high of a dosing, but my doctor had me initially try a taper off from that dose over the course of 4 weeks this past summer. That got me into the ER, I woke up and couldn't breathe among many other withdrawal symptoms I was experiencing. Then over the past few months I have been at a dosing of 2mg a day... and I've still been experiencing a great deal of the symptoms for withdrawal. It goes as far as waking up to numbness in my left arm nearly every morning. I don't have health insurance currently. Been hard to see my doctor or any other doctor for that matter... Very scared, not sure what to do... any advice is greatly appreciated!
You'll have to get in to see the Dr somehow. After 5 years you'll need a good 6-8 months (months) of supervised, gradual reduction. Based on other unique factors regarding your health, other meds if any etc., there may be need to prescribe other meds to help you when you get close to zero.
So, have confidence, dump the fear, it's just holding you back and really, no need to fear, just get the help you need with this. It's a long process, yes, but is is just that, a process. Keep in touch.
I am so sorry your doctor had you do the taper over 4 weeks, that is so wrong. You need do small cuts tapering very slow over many months so not to suffer any withdrawal. It took me 18 months to taper benzos so try to be patient and cut small amounts. Please keep in touch..
- Klonopin Information for Consumers
- Klonopin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Klonopin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Dec 2016 • 3 answers
Updated 16 Jul 2017 • 3 answers
Updated 30 Sep 2018 • 1 answer
Updated 6 Dec 2018 • 1 answer
Updated 10 Dec 2018 • 1 answer